Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Stopped Citalopram suddenly.. what to do now?

(4 Posts)
jasminetatu Wed 14-Sep-11 14:51:03

I was diagnosed with PND shortly after having my first baby, I've been taking 20mg of Citalopram for a few months now. It hasn't been a total cure-all but has really helped me to just crack on with the day a bit better.. anyway, being as disorganised as I am, I thought that I had another pack to take, but actually had none left sad
Due to being away from my doctor's and unable to order a prescription any sooner I've now been off them for 1 week. I'm due to pick up another pack tomorrow but I've had horrible withdrawal symptoms this week, especially the last two days (poor DP has suffered my awful moodswings and I've been very woozy/lightheaded and panicky)..
So is it ok to just start taking them as normal once I pick them up tomorrow? And will I end up having the same nasty headachy/nauseous feelings that I had when getting used to them the first time around? I've no intention of cutting them out altogether, this week has shown me how much help they have been! sad

madmouse Wed 14-Sep-11 14:56:14

Citalopram takes a long time to get out of your system - afer 36 hours you still have half a dose in your sytem and after a further 36 hours half of that so t's even now not out of your system yet. I would just start taking it again and be prepared fo a few days of headaches/feeling sick/feeling rough while you adjust again.

jasminetatu Wed 14-Sep-11 15:04:38

Thanks, that's good to know smile The first few days not taking it were fine but toward the end of the week I've been feeling considerably more grim! Just want to get back on it now.

OneWaySystemBlues Wed 14-Sep-11 23:08:03

my husband did this and felt terrible. all of his original anxiety and headaches came back. I did a bit of research and found that it is better to come off it slowly. I bought him a pill-cutter and he reduced from 20mg to 15mg (half a tablet) and stayed like that for a while, then down to 10, (quarter of a tablet) for a while, then missed every other day until he stopped. He had no side effects this way. This link helped a lot: www.antidepressantsfacts.com/taper.htm

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now